MAUDE Adverse Event Report: ACUTE INNOVATIONS BIOBRIDGE RESORBABLE CHEST WALL STABILIZATION PLATE; PLATE, FIXATION, BONE

ACUTE INNOVATIONS BIOBRIDGE RESORBABLE CHEST WALL STABILIZATION PLATE; PLATE, FIXATION, BONE
Model Number RRP1501
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient came in who suffered 5 rib fractures (numbers 4,5,6,7,8).Four biobridge plates were used to fixate two of the five ribs (numbers 7 and 8) as there were significant gaps in his chest wall from the fractures.The remaining 3 ribs were fixed with ribloc uplus plates and screws.A week later the patient was booked again for surgery as both doublets of biobridge had snapped.Root cause is difficult to determine.Biobridge plates can be installed in a wide variety of configurations.They can be preformed and sutured to the bone in a wide variety of methods.It is difficult to determine what exactly went wrong with the particular construct that was used for this particular patient.Additionally, one of the contraindications for use as stated in the technique is "insufficient quantity or quality of bone/soft tissue," (rrp600 rev i effective (b)(6) 2018).
 
Event or Problem Description
Patient came in who suffered 5 rib fractures (numbers 4,5,6,7,8).Four biobridge plates were used to fixate two of the five ribs (numbers 7 and 8) as there were significant gaps in his chest wall from the fractures.The remaining 3 ribs were fixed with ribloc uplus plates and screws.A week later the patient was booked again for surgery as both doublets of biobridge had snapped.

Brand Name
BIOBRIDGE RESORBABLE CHEST WALL STABILIZATION PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ACUTE INNOVATIONS
8055 ne jacobson street
suite 700
hillsboro OR 97124 9374
MDR Report Key10260875
Report Number3005670412-2020-00003
Device Sequence Number2301860
Product Code HRS
UDI-Device Identifier10814493010609
UDI-Public10814493010609
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120163
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRRP1501
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2020
Initial Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient Weight113